Hail, Howard
- When
- April 1, 5:22 PM CST
- Where
- Howard County, 0.87 mi NW of Boelus
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.090, -98.730
Despite marginal convective instability, the first severe thunderstorms of 2015 rumbled across mainly the eastern two-thirds of South Central Nebraska on this Wednesday evening, resulting in several reports of mostly marginally severe hail and wind gusts along an advancing cold front. Nearly all thunderstorms focused east of a Greeley-Kearney-Alma line, and assumed primarily a quasi-linear,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Despite marginal convective instability, the first severe thunderstorms of 2015 rumbled across mainly the eastern two-thirds of South Central Nebraska on this Wednesday evening, resulting in several reports of mostly marginally severe hail and wind gusts along an advancing cold front. Nearly all thunderstorms focused east of a Greeley-Kearney-Alma line, and assumed primarily a quasi-linear, multicell mode. In terms of hail, most was only up to quarter size, including several reports from the vicinities of Boelus, Ravenna, Alma, Doniphan, Trumbull and Deshler. The largest reported stones of half dollar size fell in Waco. As for wind gusts, speeds up to around 60 MPH were reported in or near Franklin, Blue Hill, Edgar and Ayr, with a home weather station northwest of Red Cloud clocking a peak gust of 73 MPH. Although no tornadoes occurred, the environment was conducive for a few gustnadoes along thunderstorm outflow, including one captured on storm chaser video east of Alma. On another severe weather side note, an intense lightning bolt struck a large tree in Hastings around 915 p.m. CDT, setting the tree on fire and scattering limbs as far as 100 feet. Rainfall-wise, the vast majority of the local area received well under 1, with the main exception of higher amounts concentrated in Nuckolls and Thayer counties, where a NeRAIN observer near Nora measured 1.77.
Breaking down event timing, storms first flared up along the well-defined surface cold front between 6-7 p.m. CDT, with convection then expanding in coverage and tracking east through the evening. Although most strong to severe storms exited east of the local area by 10 p.m. CDT, regenerative development of stronger cores along the southern end of the complex persisted through around midnight CDT, mainly in Nuckolls/Thayer counties. All in all, this was a fairly standard issue first severe weather event of the season, primarily driven by low-level frontal forcing. Early in the evening, this northeast-southwest oriented front stretched across the heart of the local area, tied into a 998 millibar low pressure center in north central Kansas. Although afternoon temperatures ahead of the boundary warmed well into the 80s F, rather meager dewpoints only in the 40s likely precluded a potentially greater severe weather threat. Nonetheless, the presence of steep low-mid level lapse rates promoted sufficient mixed-layer CAPE of 500-1000 J/kg in the presence of decent 0-6 kilometer deep layer wind shear of 30-50 knots. In the mid-upper levels, southwesterly flow was fairly modest for this time of year, as the primary large scale trough shifted from the Northern Rockies into the Northern Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 1, 4:03 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CDT WED APR 1 2015 .UPDATE... ISSUED AT 458 PM CDT WED APR 1 2015 STORMS HAVE STARTED TO INITIATE ALONG THE COLD FRONTAL BOUNDARY THIS EVENING...TO THE NORTH OF OUR CWA. MESOANALYSIS INDICATES INDICATES WEAKENING INHIBITION ALONG THE BOUNDARY AND LOOK FOR THE FRONT TO BECOME MORE ACTIVE IN THE NEXT HOUR OR TWO. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 403 PM CDT WED APR 1 2015 N APPROACHING COLD FRONT IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS IT CONTINUES TO APPROACH THE LOCAL AREA. AS OF 3 PM...THIS FRONT WAS KNOCKING ON THE WESTERN FRINGES OF THE LOCAL AREA...AND IT IS EXPECTED TO CONTINUE TO TRACK SOUTHEAST AND BE COMPLETELY THROUGH THE OUR FORECAST ZONES BY THE PRE-DAWN HOURS THURSDAY. WITH DEWPOINTS NOT CLIMBING TO THE EXPECTED LEVELS AHEAD OF THIS FRONT...INSTABILITY VALUES ARE NOT QUITE AS HIGH AS SOME OF THE MODELS WERE PREVIOUSLY FORECASTING. THAT SAID...SPC MESOANALYSIS IS STILL INDICATING WE HAVE ABOUT 1000 J/KG OF CAPE TO WORK WITH AT THE MOMENT...SO STILL EXPECT TO SEE SOME STRONG TO MARGINALLY SEVERE STORMS DEVELOP ALONG THE FRONT. ADDITIONALLY...WITH MUCH OF THE LOCAL AREA STILL IN THE SLIGHT RISK FOR SEVERE WEATHER...FELT NO NEED TO TONE DOWN PREVIOUS FORECAST...AS WE COULD STILL SEE LARGE HAIL AND STRONG WINDS WITH THE STRONGER STORMS THAT DO DEVELOP...WITH THE BIGGEST IMPACT LIKELY BEING SLIGHTLY LEES COVERAGE THAN WAS ORIGINALLY THOUGHT 24 HOURS AGO. ALSO AS OF 3 PM CDT...SOME SMALL CELLS WERE ALREADY TRYING TO DEVELOP ACROSS NORTHWESTERN KANSAS...WHICH IS IN LINE WITH MESOSCALE MODELS. AS A RESULT...STILL THINK MOST AREAS WILL SEE SOME MEASURABLE RAINFALL WITH THIS FRONT AS CELLS EXPAND IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON THROUGH EVENING HOURS...WITH RAINFALL TOTALS FROM THE TRI-CITIES SOUTHEASTWARD EXPECTED TO BE MORE AROUND ONE QUARTER TO ONE HALF AN INCH. THAT SAID...AS WITH ANY THUNDERSTORMS...HIGHER AMOUNTS WILL DEFINITELY BE POSSIBLE IN ISOLATED LOCATIONS. OTHERWISE...WITH A TEMPERATURE DROP OF OVER 10C AT 850MB BEHIND THIS FRONT...EXPECT A SIGNIFICANTLY COOLER DAY TO THE DAY ON THURSDAY... WITH HIGHS GENERALLY ONLY CLIMBING INTO THE LOWER TO MID 60S. IN ADDITION...WHILE RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR CRITICAL VALUES DURING THE AFTERNOON HOURS AS DRIER AIR ADVECTS IN FROM THE NORTH...WINDS SHOULD BE MUCH LIGHTER THAN THEY WERE TODAY...SO ELEVATED...BUT NOT NEAR CRITICAL...FIRE WEATHER CONDITIONS ARE EXPECTED TOMORROW AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 403 PM CDT WED APR 1 2015 ALTHOUGH THE MAJORITY OF THIS 6-DAY PERIOD IS LOOKING RELATIVELY QUIET...THERE ARE SOME DECENT UNCERTAINTIES IN PRECIPITATION POTENTIAL ESPECIALLY FROM SUNDAY NIGHT AND BEYOND. AS A RESULT...THE FORECAST FOR EARLY-MID NEXT WEEK PROBABLY "SOUNDS" MORE RAINY THAN IT MIGHT ACTUALLY BE...NOW THAT SEVERAL FORECAST PERIODS NOW CONTAIN LOW-CONFIDENCE/SLIGHT CHANCE MENTIONS OF SHOWERS AND/OR THUNDERSTORMS. IN THE NEARER-TERM...CONFIDENCE IS ACTUALLY INCREASING THAT MUCH OF THE CWA (ESPECIALLY SOUTH HALF) WILL SEE AT LEAST SOME LIGHT MEASURABLE RAIN POTENTIAL THURSDAY NIGHT...WHICH COULD (REPEAT COULD) EVEN MIX WITH A FEW WET SNOWFLAKES AFTER MIDNIGHT BEFORE ENDING. AS FOR POTENTIAL WEATHER HAZARDS THAT REQUIRE MENTION IN THE HAZARDOUS WEATHER OUTLOOK (HWOGID)...OTHER THAN THE VERY "IFFY" CHANCES FOR THUNDERSTORMS SUNDAY NIGHT-MONDAY THE ONLY FORESEEABLE ISSUES AT THIS POINT ARE ANOTHER ROUND OF ENHANCED FIRE DANGER FOR FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS. PLEASE REFER TO THE SEPARATE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. TEMPERATURE-WISE...THIS 6-DAY PERIOD LOOKS TO CONTINUE A NEAR- TO-ABOVE AVERAGE TREND. ALTHOUGH THERE IS THE TYPICAL FAIRLY HIGH DEGREE OF UNCERTAINTY BY THE NEXT TUESDAY-WEDNESDAY TIME FRAME...AT LEAST FOR NOW ALL DAYS FROM SATURDAY-TUESDAY ARE FORECAST TO REACH HIGHS WELL INTO THE 60S/70S. MEANWHILE...THE VERY FIRST DAY OF THE LONG TERM (FRIDAY) ALONG WITH THE VERY LAST (WEDNESDAY) ARE SLATED TO BE THE OVERALL-COOLEST WITH HIGHS ONLY IN THE MID-UPPER 50S MOST AREAS. NOW TURNING TO GREATER DETAIL IN MAINLY 12-48 HOUR BLOCKS: THURSDAY EVENING/NIGHT: ALTHOUGH WE HAVE NOT REALLY BEEN ADVERTISING IT AS SUCH UP UNTIL NOW...THERE ARE ACTUALLY SIGNS THAT ESPECIALLY WESTERN PORTIONS OF THE CWA MAY REALIZE A BETTER CHANCE OF MEASURABLE RAIN HERE THAN THEY DO WITH THE MORE IMMINENT CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON-TONIGHT. IN THE MID LEVELS...A FAIRLY HEALTHY GENERALLY WEST-EAST ORIENTED BAND OF FRONTOGENESIS IS EXPECTED TO FOCUS ACROSS MAINLY THE SOUTHERN 1/2 OF THE CWA...AS A LOW-AMPLITUDE/BROAD SHORTWAVE TROUGH MOVES INTO/OVER THE CENTRAL PLAINS. PROBABLY DID NOT RAISE POPS ENOUGH...BUT AT LEAST HAVE MOST OF THE SOUTHERN 1/2 OF THE CWA INTO THE 30-60 PERCENT RANGE (HIGHEST IN KS ZONES). ALTHOUGH NOT LOOKING AT "SOAKING" AMOUNTS...SOME PLACES COULD SEE GENERALLY 10-20 HUNDREDTHS ESPECIALLY IF SOME ENHANCED BANDING SETS UP. ALTHOUGH NOT EXPECTING AN ALL-OUT TRANSITION TO LIGHT SNOW GIVEN THAT THE VERY LOWEST LEVELS SHOULD STAY SEVERAL DEGREES ABOVE FREEZING...CANNOT COMPLETELY RULE OUT SOME WET SNOWFLAKES MIXING IN AFTER MIDNIGHT PER 850 MILLIBAR TEMPS...AND HAVE KEPT A LIGHT SNOW POSSIBILITY IN THERE ALONG WITH THE PREVAILING RAIN. MADE LITTLE CHANGE TO LOW TEMPS...AIMING FROM NEAR 30 FAR NORTHWEST TO MID-UPPER 30S MOST OTHER AREAS. NORTH WIND IS LOOKING A BIT BREEZY THROUGH MOST OF THE NIGHT WITH SUSTAINED SPEEDS GENERALLY 15-20 MPH. FRIDAY DAYTIME-NIGHT: OTHER THAN A SLIGHT CHANCE OF LINGERING LIGHT PRECIP IN KS ZONES FOR THE FIRST FEW HOURS AFTER SUNRISE...KEPT THE REMAINDER OF THIS TIME FRAME DRY AND WITH FAIRLY HIGH CONFIDENCE IN THAT IN THE WAKE OF THE DEPARTING SHORTWAVE AND SURFACE COLD FRONT. THE MAIN FEATURE DURING THE DAY WILL BE SOMEWHAT BREEZY NORTHWEST WINDS...ALTHOUGH THEY SHOULD GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. MADE ONLY MINOR TWEAKS TO DAYTIME HIGHS AIMED MAINLY MID 50S...AND NIGHT LOWS AIMED MAINLY LOW 30S. SATURDAY DAYTIME-NIGHT: CONTINUED HIGH CONFIDENCE IN DRY WEATHER...BUT AS MENTIONED FIRE CONCERNS ARE ON THE INCREASE AS GUSTY SOUTHWEST WIND RAMPS UP...WITH GUSTS TO OVER 30 MPH LIKELY. THESE WINDS SHOULD AID ROUGHLY A 15-DEGREE WARM UP VERSUS FRIDAY WITH MOST OF THE CWA AIMED BETWEEN 67-72. SUNDAY DAYTIME-MONDAY NIGHT: FOR THE MOST PART...THE MAJORITY OF THIS 48-HOUR PERIOD IS LOOKING DRY...AND ALMOST ASSUREDLY SO SUNDAY DAYTIME. HOWEVER...HAVE STUCK WITH SOME LOW-CONFIDENCE SLIGHT CHANCES FOR THUNDERSTORMS IN EASTERN/NORTHERN ZONES SUNDAY NIGHT INTO MONDAY...WITH MAYBE A SOMEWHAT BETTER CHANCE FOR SHOWERS IN NORTHERN ZONES MONDAY NIGHT PER THE LATEST ECMWF. PLENTY OF UNCERTAINTY HERE. TUESDAY DAYTIME-WEDNESDAY DAYTIME: WITH A MODEST SHORTWAVE TROUGH APPROACHING THE CENTRAL PLAINS IN WEST-SOUTHWEST FLOW ALOFT...MAINTAINED VARIOUS LOW CHANCES FOR SHOWERS (BUT NOT THUNDERSTORMS AT THIS TIME) WITHIN THE CWA. HOWEVER...MOST OF THIS TIME FRAME SHOULD PREVAIL DRY...WITH POTENTIALLY GREATER CHANCES FOR RAIN SETTING IN JUST BEYOND THE CURRENT OFFICIAL FORECAST PERIOD BY WED NIGHT-THURSDAY. LOTS TO SORT OUT HERE... && .AVIATION...(FOR THE 21Z KGRI/KEAR TAFS THROUGH 21Z THURSDAY AFTERNOON) ISSUED AT 458 PM CDT WED APR 1 2015 THE FOCUS FOR THE TAF PERIOD IS THE PASSAGE OF A COLD FRONTAL BOUNDARY THIS EVENING. THE FRONT IS EXPECTED TO CROSS THE TERMINALS AROUND 00Z OR SHORTLY THEREAFTER. THE COLD FRONTAL BOUNDARY IS EXPECTED TO INITIATE TSTMS DURING THE EVENING AND RADAR INDICATES STORMS ALREADY FIRING AND JUST NEED THE LINE TO FILL IN...IN ORDER TO AFFECT THE TERMINALS. GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL BECOME LIGHT/VARIABLE BRIEFLY BEFORE SWITCHING NORTHERLY AND INCREASING BEHIND THE BOUNDARY. NORTH WIND GUSTS OF 25KTS ARE POSSIBLE TONIGHT BEFORE SUBSIDING THURSDAY AS THE SFC GRADIENT RELAXES. && .FIRE WEATHER... ISSUED AT 403 PM CDT WED APR 1 2015 ALTHOUGH THEY MAY NOT BE THE ONLY TWO DAYS OF CONCERN FOR ELEVATED FIRE DANGER WITHIN THE NEXT WEEK...AT THIS TIME FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS ARE THE MOST IMMINENT/HIGHEST- CONFIDENCE ONES...AND BOTH OF THEM ARE MENTIONED IN THE LATEST HAZARDOUS WEATHER OUTLOOK (HWOGID). FRIDAY AFTERNOON: COMPARED TO SATURDAY...THIS IS LOOKING LIKE A MORE MARGINAL FIRE DANGER THREAT THAT ACTUALLY BARELY MEETS NEAR- CRITICAL THRESHOLDS...LARGELY GIVEN THE EXPECTATION THAT WIND SPEEDS WILL BE ON A SLOW DECLINE AS THE AFTERNOON WEARS ON. THAT BEING SAID...THIS LATEST FORECAST DOES YIELD A MULTI-HOUR OVERLAP OF RELATIVE HUMIDITY (RH) VALUES BETWEEN 20-25 PERCENT IN THE PRESENCE OF NORTHWEST WIND GUSTS AROUND 20 MPH. ALTHOUGH ANY RAIN THAT FALLS BETWEEN NOW AND THEN COULD OBVIOUSLY MITIGATE FIRE DANGER SOMEWHAT...FINE FUELS SUCH AS GRASSES COULD DRY OUT RATHER QUICKLY BY FRIDAY AFTERNOON. SATURDAY AFTERNOON: THANKS TO WARMER TEMPERATURES...LOWER RH AND STRONGER WINDS...THIS COULD EASILY BE TRENDING TOWARD A CRITICAL FIRE DANGER EVENT THAT MIGHT REQUIRE HEADLINES. OF COURSE...GIVEN IT IS STILL 3 DAYS AWAY IT'S TOO SOON TO CONSIDER ANY FIRE WEATHER WATCHES YET. BARRING SIGNIFICANT FORECAST CHANGES HOWEVER...WE ARE NOW EXPECTING A MULTI-HOUR OVERLAP OF RH VALUES FALLING INTO THE 15-20 PERCENT RANGE ACROSS MOST OF THE CWA...IN THE PRESENCE OF SOUTHWEST WIND GUSTING TO AROUND 30 MPH. CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS: "CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED WINDS GUSTS OF 15+ MPH/20+ MPH (IN THE PRESENCE OF DRY VEGETATION OF COURSE). && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...FAY SHORT TERM...ROSSI LONG TERM...PFANNKUCH AVIATION...FAY FIRE WEATHER...PFANNKUCH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 616 PM CDT WED APR 1 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 616 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AND INTO THE FIRST PART OF THE NIGHT...ESPECIALLY FOR NORTH CENTRAL KANSAS AND LOCATIONS SOUTH OF A LINE FROM GREELEY TO LEXINGTON NEBRASKA. THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS...AND DAMAGING WIND GUSTS OF 60 MPH OR HIGHER. THERE COULD ALSO BE A NARROW CORRIDOR OF LOCALLY HEAVY RAINFALL OF ONE INCH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON FRIDAY AFTERNOON...NEAR-CRITICAL FIRE DANGER IS POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 20 AND 25 PERCENT...IN THE PRESENCE OF WIND GUSTS AROUND 20 MPH. ON SATURDAY AFTERNOON...CRITICAL FIRE DANGER IS POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 15 AND 20 PERCENT...IN THE PRESENCE OF WIND GUSTS TO AROUND 30 MPH. ON SUNDAY NIGHT AND MONDAY...THERE ARE LOW-CONFIDENCE...SLIGHT CHANCES FOR THUNDERSTORMS MAINLY NORTH AND EAST OF THE TRI-CITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND INTO THE NIGHT UNTIL 1 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT WED APR 1 2015
NEZ040-012330-
GREELEY NE-
603 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY COUNTY UNTIL
630 PM CDT...
AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREELEY...OR 27 MILES EAST OF ORD...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREELEY...GREELEY CENTER AND WOLBACH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NEBRASKA.
LAT...LON 4144 9829 4139 9840 4139 9844 4153 9857
4170 9829
TIME...MOT...LOC 2303Z 236DEG 36KT 4150 9842
FAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 609 PM CDT WED APR 1 2015 NEZ046-047-020000- SHERMAN NE-HOWARD NE- 609 PM CDT WED APR 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 700 PM CDT... AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOELUS...OR 23 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DANNEBROG...HOWARD CITY...FARWELL...ROCKVILLE AND BOELUS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL NEBRASKA. LAT...LON 4129 9850 4105 9854 4105 9885 4112 9890 TIME...MOT...LOC 2309Z 237DEG 20KT 4106 9878 FAY
The Grand Island radar (KUEX), 89 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
13 hail, 5 thunderstorm wind. Local standard time, as filed.
The wind knocked down a portion of a wood fence and small tree debris was blown across the road.
This was a peak gust measured at a home station.
Quarter size hail was reported seven miles south of Grand Island on Interstate 80 near mile marker 316.
Wind gusts were estimated to be near 60 MPH.
This was measured at a home weather station.
Wind gusts were estimated to be near 60 MPH.
This occurred in the northeast part of York.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563222, 563223, 563224, 563225, 563259, 563261, 563239, 572424, 563260, 573726, 563262, 563250, 563251, 563253, 563255, 563256, 563257, 563258.